Flagyl and Levaquin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/3/2007 6:49 PM (GMT -6)   
This is not for me but for my friend that has been having bad pelvic pain, stomach distress intermittant diahrea. They just did stool test which went in today but last week her Doctor put her on Flagyl and Levaquin and since then she has gotten worse. He thinks she has bacterial enterititis but my concern is the two anti together. She has taken Levaquin before but never Flagyl and I heard the Flagyl can be hard to take. When she asked her Doctor he said he had never heard of anyone having a problem with it. Did I read that wrong? I thought it was a really rough antibiotic. Anyone with experience with this. I would have thought they would have waited for testing before putting her on 2. She is in ER now as I left when her daughter arrived. I know it is not IbS but am interested in anyone with experience with these drugs alone or in combo. Thanks.

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 6798
   Posted 12/3/2007 11:50 PM (GMT -6)   
Flagyl and Levaquin are sometimes given to people with Crohn's disease that are experiencing a flare up of their disease. For some, antibiotics work well to stop the symptoms. Many of these same people will take these two meds for extended periods of time, some as long as 6 months.

People with diverticulitis are also treated with the combination of the two meds to control the infection. However, they usually only take them for a standard 10-14 day course.

Drinking alcohol and taking Flagyl is a no-no. Some people get extremely and violently ill if the have a drink when on flagyl. Also, should your friend experience any tingling in the fingers or toes she needs to notify her doctor ASAP. Flagyl can cause neuropathy in the extremeties.

If a bacterial infection is suspected to be causing her gut symptoms, once the appropriate samples are obtained, then antibiotics can be started until the results of the tests come in. Bacterial enteritis can cause symptoms and problems so severe that a person might need to be hiospitalized if not treated quickly so I am guessing that is why they prescribed the antibiotics.

I hope your friend gets better quickly.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 12/4/2007 1:37 AM (GMT -6)   
Thanks for the info. She has not gotten better and after waiting 4 hours in ER today she came home. It turns out the samples she was supposed to give she did not understand as it was not explained so she has to do them again. She is not drinking. she also has had severe back problems from other things as well as back surgery last year so everything is sort of tied up together and it is hard to know what is causing what. She is was sent to ER by her Doctor and then they had crisis cases so she was not seen and decided to leave. Mot really sure they would have hospitalized her anyway a this point. Thanks for you help. She has gotten worse since she has been on the meds.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 27, 2014 3:46 AM (GMT -6)
There are a total of 2,201,954 posts in 245,095 threads.
View Active Threads


Who's Online
This forum has 155078 registered members. Please welcome our newest member, samven.
213 Guest(s), 3 Registered Member(s) are currently online.  Details
Yank31, SuperBlanks, An38


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer